Clubbers are told of drug cocktail risks

Click to follow
The Independent Online
NIGHTCLUBBERS are at risk of developing "Saturday night fever" according to doctors at London's largest accident and emergency department.

The potentially dangerous syndrome is linked with the use of multiple stimulants - usually ecstasy combined with amphetamines, cocaine or other drugs. Over 15 months, St Thomas' Hospital treated 48 patients for ecstasy- related problems, more than half of whom had combined it with other drugs. Seven patients were admitted and six suffered serious complications of delirium, seizures and coma.

Dr Hugh Williams and colleagues, who published the findings in the Journal of Accident and Emergency Medicine, saidover half the patients had taken the drugs while clubbing or at a rave. "The high percentage [suggests] adverse effects may occur more readily when ecstasy is used while dancing within a hot and crowded environment."

Comments